Please help

Hello everyone

I need advice. It took me over a year of fighting with my GP to get blood tests which showed antibodies going absolutely crazy. Referred to Endocrinologist last Aug and diagnosed Graves desease. Ended up in hospital for a week after reacting to carbimazole so was put on PTU. Started showing signs of bad joints so GP took me off all medication. Was ok for approx 6 weeks but now feel awful again. Cannot stand through dizziness, uncomfortable throat, so tired I could cry, forgetting everything, extremely low mood, pounding chest etc etc. My last bloods showed I was within 'normal' range so GP kept me off meds. What am I missing. They only check my T3 and T4 - I am going to camp out at my GP surgery tomorrow and demand more tests. But what else should I be looking at? X

1 Reply

  • Flower11, You were probably not on PTU long enough to regulate your thyroid levels. Joint pain can be experienced when dose is either too high or too low, or may be due to vitamin D deficiency. It was remiss of your GP to discontinue PTU while you were under the care of an endo. Had the endo been consulted a dose adjustment may have been all that was required.

    T3 and T4 are the most important tests for thyroid levels, TSH in Graves patients doesn't always recover to normal range.

    Hyperthyroid patients can metabolise vitamins and minerals faster than they can replace them so ask your GP to test ferritin, vitamin D, B12 and folate. A full blood count will show whether white and red blood cells, Urea & electrolytes are within normal range.

    Post your results with ranges (figures in brackets after results) in a new question and members will advise.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

You may also like...